Thyroid tests LIE!

Discussion in 'Success Stories' started by coryjean727, Mar 25, 2011.

  1. coryjean727

    coryjean727 New Member

    Do you mean getting dessicated thyroid instead of synthetics? Because if you are its the Dr not the hormones. You can look for a Dr on this site and then call and ask.

    http://www.acamnet.org/site/c.ltJWJ...nk_Find_a_Doctor/apps/kb/cs/contactsearch.asp
  2. sister1

    sister1 New Member

    I am on the Armour and I have added progestrone. I have gained weight much easier and I don't find that my hair is benefitting from the hormones. In fact, I am wondering if it is just one more thing for my liver to process. Does that make sense?
  3. coryjean727

    coryjean727 New Member

    If its hormones your supposed to have I wouldn't expect it to be a problem for your liver, unless there is something else in with the hormones. But not the right hormones, to much or not enough could give you problems...
  4. sister1

    sister1 New Member

    ForeverBlue,

    I am on the Armour and I have continued to loose hair over the past year. I am so thin now, that I must look at other options (wigs etc.). I read somewhere on this forum that there was a thyroid doc (Mary Shomon's) who specialized in hair loss. I don't remember who posted that. Do you remember who posted that?

    I hate the hair loss part. I don't know what set my hair loss off...but it has been steady for one year. It's so frustrating.

    Thanks for your help.

    Sister1
  5. Lisah

    Lisah New Member

    Mary Shoman Thyroid Advocate

    Hello, I was reading the previous post about wanting to know about Mary Shoman... Well I just had a phone consultation with her like a week ago. My hairloss started years ago(8) so I was interested about the thyroid knowledge that she has in this area. My thyroid and hairloss started at the same time and I know it has had something to do with my hairloss. I have very diffuse and It's not getting any better so I figured I've spent so much money on all kinds of treatments why not let Mary have her say.. First she is not a Dr. But she knows a lot about Thyroid issues and tests and pretty much anything about Thyroid? She has a web-site and you can do the Thyroid coaching and according to how much time you talk with her is how much the session will cost.. She had some information about Thyroid tests and maybe more tests that I should look into ... Would I use her again?? Yes I do think she knows a lot about the Thyroid stuff. There is sooo much to know and Dr.'s do not spend that much time making sure you have the right levels and such as that...... It's a tuff thing when you have Thyroid problems because there are a lot more treatments that Dr.'s just don't really know or understand?? Like taking the T3and T4.. most don't even mention that.. or if one doesn't work for your symptoms then how about a different one?? Like I really think that Synthroid is making my hairloss much worse!!!!!!!!!!!!!! Anyway just wanted to say what I know because I just recently talked with her.... Hope this helps and will answer any questions that I can...we are all here to get hope and answers for this shitty hairloss problem... :):) Lisah
  6. sister1

    sister1 New Member

    Hi Lisah,

    Thanks for your post, I found it very helpful and it feels supportive to know folks out there care. I have a doc who is looking at my T3s and T4s which are low and I think it is contributing to my hair loss. He doesn't seem to have a great deal of advice to give me. I hate this thin hair,....I am on the Armour.. I purchased Mary's 'Guide to Hair Loss' and she mentioned that she stopped her hair loss when she added a second med. I thought that one of the members had posted that they were going to see her doc because that person specializes in hair loss. I think it is an entire specialty beyond the thyroid. I just finished the book 'Thyroid Power' but I didn't find anything very specific to hair loss. Hopefully, the wig store will have some things I can live with for now. I try to tell myself, it's like peeling an onion.

    Thanks again for writing...I hope you find some answers. I have read that the Synthroid can contribute to hair loss. Keep me posted!

    Sister1